MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 3-0 D/A TE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 3-0 D/A TE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9749
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mkm753 batch number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.It was found that the needle had been protruded from the paper package.Further details are not provided.The device was not used on the patient.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: an opened sample of product code d9749, lot # mkm753 was received for evaluation.During the visual inspection of the sample, the needles were noted out of the folder, however they are not in an area that could be sealed in the overwrap packet, no pin holes were noted, and the sterile barrier was not compromised.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to visual inspection of the sample, the assignable cause of the reported complaint is a needle out of the paper folder.

Brand Name
PRLNE BLU 4X30IN 3-0 D/A TE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9180341
Report Number2210968-2019-88570
Device Sequence Number19486593
Product Code GAW
UDI-Device Identifier10705031034587
UDI-Public10705031034587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberD9749
Device Lot NumberMKM753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/13/2019
Patient Sequence Number1